{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,5]],"date-time":"2026-09-05T22:48:27Z","timestamp":1788648507258,"version":"build-2803163510"},"reference-count":39,"publisher":"Wiley","issue":"11","license":[{"start":{"date-parts":[[2024,7,17]],"date-time":"2024-07-17T00:00:00Z","timestamp":1721174400000},"content-version":"vor","delay-in-days":0,"URL":"http:\/\/onlinelibrary.wiley.com\/termsAndConditions#vor"}],"content-domain":{"domain":["onlinelibrary.wiley.com"],"crossmark-restriction":true},"short-container-title":["J Cutan Pathol"],"published-print":{"date-parts":[[2024,11]]},"abstract":"<jats:title>Abstract<\/jats:title><jats:p>Pityriasis rosea is an acute, self\u2010limited exanthem that typically occurs in adolescence and young adulthood, classically featuring ovoid erythematous and scaly lesions on the trunk and proximal extremities. While its cause is not definitively known, the classic form of pityriasis rosea may result from the reactivation of latent human herpesvirus (HHV) infections (HHV\u20106 and HHV\u20107). Interestingly, drug eruptions that clinically and\/or histopathologically resemble pityriasis rosea have also been reported. These pityriasis rosea\u2010like drug eruptions tend to occur at an older age and have a shorter duration than the classic type. As there are different management paradigms, the distinction between classic pityriasis rosea and the mimicking drug eruption is important to recognize. Herein, we report a case of a pityriasis rosea\u2010like drug eruption that occurred in association with imatinib mesylate treatment for chronic myeloid leukemia. We also review the clinicopathologic features of reported cases of pityriasis rosea\u2010like drug eruption, including those due to imatinib. While the clinical morphology of the cutaneous drug\u2010related eruption mimics the lesions seen in classic pityriasis rosea, the presence of unique histopathologic findings, including necrotic keratinocytes, interface dermatitis, and eosinophils, may aid in distinction.<\/jats:p>","DOI":"10.1111\/cup.14692","type":"journal-article","created":{"date-parts":[[2024,7,18]],"date-time":"2024-07-18T05:38:29Z","timestamp":1721281109000},"page":"860-865","update-policy":"https:\/\/doi.org\/10.1002\/crossmark_policy","source":"Crossref","is-referenced-by-count":2,"title":["Clinicopathologic features of pityriasis rosea\u2010like drug eruption secondary to imatinib: A case report and review of the literature"],"prefix":"10.1111","volume":"51","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-1114-817X","authenticated-orcid":false,"given":"Joseph S.","family":"Durgin","sequence":"first","affiliation":[{"name":"Department of Dermatology, Michigan Medicine University of Michigan  Ann Arbor Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0003-1119-8596","authenticated-orcid":false,"given":"Carli P.","family":"Whittington","sequence":"additional","affiliation":[{"name":"Department of Dermatology Indiana University  Indianapolis Indiana USA"},{"name":"Department of Pathology &amp; Laboratory Medicine Indiana University  Indianapolis Indiana USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jane","family":"Harrell","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Michigan Medicine University of Michigan  Ann Arbor Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Julie E.","family":"Mervak","sequence":"additional","affiliation":[{"name":"Department of Dermatology, Michigan Medicine University of Michigan  Ann Arbor Michigan USA"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Emily H.","family":"Smith","sequence":"additional","affiliation":[{"name":"Division of Dermatopathology, Department of Dermatology St. Louis University  St. Louis Missouri USA"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"311","published-online":{"date-parts":[[2024,7,17]]},"reference":[{"key":"e_1_2_9_2_1","doi-asserted-by":"publisher","DOI":"10.2174\/1573396316666200923161330"},{"key":"e_1_2_9_3_1","doi-asserted-by":"publisher","DOI":"10.4103\/0378-6323.45113"},{"key":"e_1_2_9_4_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2008.07.045"},{"key":"e_1_2_9_5_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jdcr.2018.04.002"},{"key":"e_1_2_9_6_1","doi-asserted-by":"publisher","DOI":"10.1016\/S0140-6736(05)63203-5"},{"key":"e_1_2_9_7_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.0022-202X.2005.23719.x"},{"key":"e_1_2_9_8_1","doi-asserted-by":"publisher","DOI":"10.1046\/j.1523-1747.2002.00200.x"},{"key":"e_1_2_9_9_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1468-3083.2004.01055.x"},{"key":"e_1_2_9_10_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2133.1996.tb03863.x"},{"key":"e_1_2_9_11_1","doi-asserted-by":"publisher","DOI":"10.4103\/0253-7613.169574"},{"key":"e_1_2_9_12_1","doi-asserted-by":"publisher","DOI":"10.1097\/LGT.0b013e31825d7c5f"},{"key":"e_1_2_9_13_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.genhosppsych.2012.03.002"},{"key":"e_1_2_9_14_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2004.10.888"},{"key":"e_1_2_9_15_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.annder.2014.01.001"},{"key":"e_1_2_9_16_1","doi-asserted-by":"publisher","DOI":"10.5070\/D380D8301D"},{"key":"e_1_2_9_17_1","doi-asserted-by":"publisher","DOI":"10.1111\/1346-8138.12562"},{"issue":"3","key":"e_1_2_9_18_1","article-title":"Case of generalized annular pustular psoriasis that has progressed from terbinafine\u2010induced pityriasis rosea\u2010like eruption","volume":"33","author":"Ben Salah N","year":"2020","journal-title":"Dermatol Ther"},{"key":"e_1_2_9_19_1","doi-asserted-by":"publisher","DOI":"10.1159\/000250021"},{"key":"e_1_2_9_20_1","doi-asserted-by":"publisher","DOI":"10.5114\/pdia.2014.40641"},{"key":"e_1_2_9_21_1","doi-asserted-by":"publisher","DOI":"10.4103\/ijd.IJD_51_19"},{"key":"e_1_2_9_22_1","doi-asserted-by":"publisher","DOI":"10.5021\/ad.2011.23.S3.S360"},{"key":"e_1_2_9_23_1","doi-asserted-by":"publisher","DOI":"10.1080\/00015550310012593"},{"key":"e_1_2_9_24_1","doi-asserted-by":"publisher","DOI":"10.1080\/15569527.2017.1312430"},{"key":"e_1_2_9_25_1","doi-asserted-by":"publisher","DOI":"10.1177\/0960327113478444"},{"issue":"9","key":"e_1_2_9_26_1","first-page":"1050","article-title":"Pityriasis rosea\u2010like drug reaction to asenapine","volume":"12","author":"Makdisi J","year":"2013","journal-title":"J Drugs Dermatol"},{"key":"e_1_2_9_27_1","doi-asserted-by":"publisher","DOI":"10.1111\/1346-8138.12103"},{"issue":"1","key":"e_1_2_9_28_1","article-title":"Pityriasis rosea\u2010like eruption associated with lamotrigine","volume":"68","author":"Papadavid E","year":"2013","journal-title":"J Am Acad Dermatol"},{"key":"e_1_2_9_29_1","doi-asserted-by":"publisher","DOI":"10.2165\/00044011-200424080-00009"},{"key":"e_1_2_9_30_1","doi-asserted-by":"publisher","DOI":"10.1111\/1346-8138.12445"},{"key":"e_1_2_9_31_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1346-8138.2003.tb00380.x"},{"key":"e_1_2_9_32_1","doi-asserted-by":"publisher","DOI":"10.1111\/j.1346-8138.2005.tb00917.x"},{"issue":"1","key":"e_1_2_9_33_1","first-page":"81","article-title":"Immune\u2010mediated pathology following hepatitis B vaccination. Two cases of polyarteritis nodosa and one case of pityriasis rosea\u2010like drug eruption","volume":"18","author":"De Keyser F","year":"2000","journal-title":"Clin Exp Rheumatol"},{"key":"e_1_2_9_34_1","doi-asserted-by":"publisher","DOI":"10.4103\/0019-5154.131433"},{"key":"e_1_2_9_35_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.clindermatol.2022.01.002"},{"key":"e_1_2_9_36_1","doi-asserted-by":"publisher","DOI":"10.1002\/jmv.26549"},{"issue":"11","key":"e_1_2_9_37_1","article-title":"Pityriasis rosea, COVID\u201019 and vaccination: new keys to understand an old acquaintance","volume":"35","author":"Busto\u2010Leis JM","year":"2021","journal-title":"J Eur Acad Dermatol Venereol"},{"key":"e_1_2_9_38_1","doi-asserted-by":"publisher","DOI":"10.1016\/j.jdin.2022.01.009"},{"issue":"2","key":"e_1_2_9_39_1","article-title":"Pityriasis rosea following pfizer\u2010BioNTech vaccination in an adolescent girl","volume":"14","author":"Rubaian NFB","year":"2022","journal-title":"Cureus"},{"key":"e_1_2_9_40_1","doi-asserted-by":"publisher","DOI":"10.1159\/000445375"}],"container-title":["Journal of Cutaneous Pathology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/pdf\/10.1111\/cup.14692","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,10,3]],"date-time":"2024-10-03T08:07:51Z","timestamp":1727942871000},"score":1,"resource":{"primary":{"URL":"https:\/\/onlinelibrary.wiley.com\/doi\/10.1111\/cup.14692"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2024,7,17]]},"references-count":39,"journal-issue":{"issue":"11","published-print":{"date-parts":[[2024,11]]}},"alternative-id":["10.1111\/cup.14692"],"URL":"https:\/\/doi.org\/10.1111\/cup.14692","archive":["Portico"],"relation":{},"ISSN":["0303-6987","1600-0560"],"issn-type":[{"value":"0303-6987","type":"print"},{"value":"1600-0560","type":"electronic"}],"subject":[],"published":{"date-parts":[[2024,7,17]]},"assertion":[{"value":"2023-05-06","order":0,"name":"received","label":"Received","group":{"name":"publication_history","label":"Publication History"}},{"value":"2024-07-01","order":2,"name":"accepted","label":"Accepted","group":{"name":"publication_history","label":"Publication History"}},{"value":"2024-07-17","order":3,"name":"published","label":"Published","group":{"name":"publication_history","label":"Publication History"}}]}}